On the norm of polynomials of two adjoint projections

Israel Feldman, Naum Krupnik, Alexander Markus

Research output: Contribution to journalArticlepeer-review

25 Scopus citations


Let f(X, Y) be a polynomial of two non-commuting variables and let P be an arbitrary nontrivial projection operator in Hilbert space. The class of all polynomials f(X, Y) for which {norm of matrix}f(P, P*){norm of matrix} depends only on f and {norm of matrix}P{norm of matrix} are described. In the case when such a dependence exists the explicit formula is obtained. Some applications to singular integral operators are given.

Original languageEnglish
Pages (from-to)69-91
Number of pages23
JournalIntegral Equations and Operator Theory
Issue number1
StatePublished - Jan 1991


Dive into the research topics of 'On the norm of polynomials of two adjoint projections'. Together they form a unique fingerprint.

Cite this